Hello Friends.. Been missing from the board for a while.. life is very busy.
To up date on my medical end. I have been taking 30mg of Armour for about 2.5 months now and I was also put on bioIdentical hormones.
Saw my doc yesterday who is always drawing blood. He said he wasnt happy with the t3 results yet and uppped my Armour to 60mg.
I didnt relize that one of the side affects could be heart palpatations. I dont get them often ..few times a week. They only last a few seconds. I didnt say anything to my doc because I have had heart palpation through out my life just less frequesnt. With the increase in Armour Im wondering if thats a good thing. I will be having another round of blood work and another ultra sound in about 3-4 weeks. See doc in 6 weeks. Need some advice.
I have been feeling much better..energy, alot less fatiques. My goiter is feeling a bit better. I can swallow now when I eat and not feel like Im not going to choak on certain foods. Still cant wear my seat belt without feeling the pressure.
For all of you who havent had any luck finding a doc who can treat you without making you feel like your crazy.. keep looking for a doc who knows about thyroid conditions.. I fired several primarys and endo's because they would say things like its your age and your fine because your labs are normal range. If it hadnt been for the wonderful people here I would have never found my doc and never thought that it was not in my head but a physical problem that I truely needed help with.
Hang in there.
The following user gives a hug of support to starlighttrt: bee01 (04-28-2012)
I was wondering how your labs changed with the 30 mg Armour.
I was on 25 mcg synthroid for 6 weeks and my labs stayed the same. Now, I am on 30 mg NP thyroid because I have low T3. I am hoping that my doctor will agree to bump me up to 60 mg if my FT3 is still low.
Was there a significant change on the 30 mg dose?
Actually the doc didnt show me the results this time around but he did say hmm lousy...lol then said we are doubling your dose. I start taking the 60mg today. the 30mg with the haromne tx has given me more energy. I dont fall out like I did before. I can actually stay up and spend time with family and my hubby says my moods are not as swingy as they were before. My major concern when I start seeking treatment was the goiter of course and the fatique. When I was tired if I didnt get about 3-4 hours sleep with naps I felt like I had been up for days. I would literally lay down and with in seconds be asleep and wake up tired.. couldnt make dinner or spend quality time with family. Oh and since I had to change my diet because my A1C level was 5.9 I have dropped 10lbs... bonus points!!
Last edited by starlighttrt; 04-28-2012 at 07:32 AM.
I'd be interested to see the results, if you ever get them from him. Would splitting the dose and taking it twice a day in the beginning help to stop the palpitations? Maybe doubling the dose right away is a bit sudden for you?
I should add that Acella NP thyroid (what I am on right now), is very similar to Armour's old formula, so without the cellulose. Perhaps that would offer better absorption for you?
Some people can't increase their thyroid that much at one time. I have read you should never increase more than 25 mcg at one time. 30mcg of Armour would be equal to 50mcg of T4. I always had to increase mine in minute amts, like 7 1/2 mcg, every 10 days to 2 wks to keep from having palps or it raising my heartrate & blood pressure. I would think the hormone replacement your dr. added could also have something to do with it. If I understand correctly your estrogen replacement decreases your need for as much thyroid. I believe so many give up on disseccated thyroid for these reasons,
before they give it a chance to help them.
I am working very closely with my doctor..seeimg him once a month. Blood is drawn on a 1 4-6 week basis. I started taking the 60mg today. therefore the palpatations could be either from the armour or the hormones..not sure.. either way I forgot to meation it to my doc other things I have notice is my ears pop alot and I have been getting muscle craps in my ccalves ocassionally . other wise Im good.. so much better ..wouldnt trade this new energy for the world.
hi! For the doc to say your T-3 is lousy, it probably is. It's probably a good thing he increased the dose. I got palps when first on Armour,then they went away little by little. That's pretty normal. I take 30 too,if I were to go up I would do it by another half, not double it like shmily said,maybe wait 1 or 2 weeks to take the full dose.I can't go too fast either. It seems the doc is doing well by you anyway, that's good!
Last edited by Bran'sNana; 04-29-2012 at 06:42 AM.
"I take 30 too,if I were to go up I would do it by another half, not double it like shmily said." I am sorry if this looks like I am disagreeing with what shmily said,I am actually agreeing with her to NOT double the dose right away but to go up slowly (like shmily said) Sorry if this caused confusion.
Doing bio identical hormones was a disaster for me. I started that a year after I got on synthroid. The synthroid allowed me to lose weight and finally have energy again.
Once I was on the estrogen/progesterone I gained 10 lbs in a month mostly in my stomach. I was hungry all the time it seemed like. I stayed on the hormones a year, because they did alleviate some of my menopause symptoms.
But they played havoc with my thyroid levels. It was like the hormones and the synthroid did not mix well. Finally I backed off the hormones and got off completely. I am 62 and felt like it was time to stop, as I had been on hrt of some kind since 53.
As for the synthroid/cytomel combo...cytomel did NOTHING for me. I mean NOTHING. My doc was very annoyed by that and said we are doing Armour. I had gained 25 lbs after I started the hormones and even after dropping the hormones and adding cytomel I still could not lose.
I am on 1.5 grams of Armour. I had been on .88 of synthroid and .5 of cytomel if I felt I needed it. It took a few days for my body to accept the change to Armour. It was not an instant improvement.
But today is the first day I feel normal again. I take my Armour pill at 4 am or 5 am when I get up to go bathroom. That way I know my stomach is empty and the pill is gone by time I get up at 6:30 to have coffee.
I found out the hard way that this version of Armour cannot be taken sublingually. I let it sit there from 4 am to 6 am. When I awoke it was not remotely dissolved. And you do need a full glass of water with it.
Also, I did the math and 1.5 grains of Armour is abut .90 mcg of synthroid.
I had been on .88 of syn with .5 of cytomel if I needed it. But i stopped the cytomel all it did was increase my hunger pangs.
So we did not actually increase my thyroid meds yet. He said the armour would provide all.
My question right now is do I cut the pill in half and take half in morn and half in afternoon?
Firstly, I think estrogen actually INcreases the need for thyroid hormone since SHBG lowers thyroid hormone levels. (my situation after going off NuvaRing (hormonal bc) was an example - I needed both my T4 & T3 doses lowered since my FT4/FT3 levels went too high).
Secondly, the Armour prescribing information indicates that doses should be increased in 15mg increments. This is somewhat equivalent to a 25mcg T4 dose increase which is a pretty hefty dose increase in the earlier stages of the meds titration process. I can understand why some people need to increase by 7.5mg increments. I can't imagine trying to adjust to a 30mg dose increase.
Another aspect of any thyroid med (not just Armour) is that numerous studies have shown that thyroid hormone molecules are too large to be absorbed through skin. Thus, taking Armour sublingually accomplishes nothing except to "enhance" the taste.
Finally, since Armour contains thyroglobulin, the hormones are actually released a lot more slowly than synthetic T4/T3. Most people taking Armour fare perfectly fine by taking it once daily.
For those who have difficulty (hyper symptoms after dosing and/or afternoon crash) with once daily dosing, dividing the dose into two/day has shown to be helpful. Some people divide the dose evenly - some take a larger dose in the morning. Whatever works best.